MAUDE Adverse Event Report: MALLINCKRODT; AIRWAY, ESOPHAGEAL (OBTURATOR)

MALLINCKRODT; AIRWAY, ESOPHAGEAL (OBTURATOR)
Model Number 518541
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: extraglottic airway device misplacement: a novel classification system and findings in postmortem computed tomography source: 2020 by the american college of emergency physicians.Https://doi.Org/10.1016/j.Annemergmed.2020.10.005.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature source of study, a systematically reviewed postmortem ct was to identify and classify extraglottic airway device misplacement.The classification system consisted of 6 components: depth, size, rotation, device kinking, mechanical blockage of ventilation opening, and injury.The retroglottic airway devices had 2 balloons, one sealing off the pharynx and the other sealing off the esophagus, with ventilation into the airway occurring from holes between the 2 balloons, while the esophageal-tracheal combitube differed from other retroglottic airway devices as it had dual lumens and provide ventilation whether the device sits in the esophagus or trachea.Under the system, extraglottic airway devices were found to be misplaced in 49 cases (14.4%), including 5 (1.5%) that resulted in severe injuries.

Brand Name
MALLINCKRODT
Common Device Name
AIRWAY, ESOPHAGEAL (OBTURATOR)
MDR Report Key12032484
Report Number8020889-2021-00059
Device Sequence Number11730161
Product Code CAO
UDI-Device Identifier20884521105574
UDI-Public20884521105574
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K875226
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518541
Device Catalogue Number518541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR